Alert archive / Iowa / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 147, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 28, 2000, 3:06 AM CDT for Keokuk County, Iowa. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 28, 2000, 3:06 AM CDT (08:06 UTC)
- Expired
- Aug 28, 2000, 3:45 AM CDT
- In force
- 39 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Keokuk County, IA
The radar
The Des Moines radar (KDMX), 132 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 280807 SVRMLI IAC107-280845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 306 AM CDT MON AUG 28 2000 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KEOKUK COUNTY IN SOUTHEAST IOWA * UNTIL 345 AM CDT * AT 304 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 3 MILES SOUTH OF DELTA...OR 7 MILES SOUTHWEST OF SIGOURNEY...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... HAYESVILLE BY 315 AM CDT. LANCASTER BY 320 AM CDT. HARPER BY 330 AM CDT. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. LAT...LON 4137 9242 4119 9243 4119 9197 4138 9198 CROSBIE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 2:55 AM CDT, 11 minutes earlier.
Area forecast discussion, Aug 28, 2:55 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 255 AM CDT MON AUG 28 2000 SYNOPTIC PICTURE THIS MORNING SHOWS STRONG 500H HIGH CENTERED OVER EAST TEXAS...STILL CONTROLLING WEATHER ACROSS MUCH OF THE U.S...WITH A TROUGH ON THE NORTHERN EAST COAST...AND ANOTHER TROUGH DIGGING INTO THE NORTHERN ROCKIES. LOCALLY...A WEAK SHORT WAVE IS MOVING OVER CENTRAL IOWA. AT THE SURFACE...A WARM FRONT EXTENDS FROM MKC TO COU TO PAH. PRECIP ACROSS SOUTHERN IOWA THIS MORNING IS RESULTING FROM SHORT WAVE...IN ADDITION TO MODERATE LOW-LEVEL JET OVERRIDING FRONT AND GOOD THETA-E ADVECTION. THE SHORT-RANGE MODELS INITIALIZED WELL AT 00Z AT THE SURFACE AND 500H. THE PRIMARY FORECAST CONCERN THIS PACKAGE CONTINUES TO PRECIP ASSOCIATED WITH WARM FRONT LIFTING INTO SOUTHERN PORTION OF FORECAST AREA THIS EVENING...AND COLD FRONT LATER TONIGHT. THE MODELS AGREE ON BRINGING WARM FRONT NORTH THIS EVENING INTO THE SOUTHERN PORTION OF THE FORECAST AREA. THE ETA AND NGM BRING THE COLD FRONT THROUGH DVN AROUND 10Z...WITH THE AVN A LITTLE SLOWER AT 12Z. ALL OF THE SHORT-RANGE MODELS BRING THE FRONT SOUTH OF THE AREA BY 00Z WEDNESDAY. AT 500H...SHORT WAVE MOVES ACROSS MISSISSIPPI RIVER NEAR 18Z...THEN EAST OF AREA. THE NORTHERN ROCKIES SHORT WAVE MOVES JUST NORTH OF THE AREA THROUGH MINNESOTA AND WISCONSIN MONDAY NIGHT. FLOW BECOMES ZONAL THROUGH 60 HOURS...WITH A WEAK SHORT WAVE IN THE WEDNESDAY/WEDNESDAY NIGHT TIME FRAME. CURRENT FORECAST ON TRACK. WILL UPDATED FIRST PERIOD TO REFLECT ONGOING PRECIP...WHICH SHOULD CLEAR WESTERN COUNTIES BY LATE MORNING... AND EASTERN COUNTIES BY EARLY AFTERNOON. NEXT CHANCE FOR PRECIP WILL BE TONIGHT...WITH COLD FRONT/WARM FRONT TRIPLE POINT PROBABLY TRANSITING THROUGH THE SOUTH CENTRAL PORTION OF THE FORECAST AREA. ANOTHER CHANCE OF PRECIP ON WEDNESDAY...WITH A TRAILING MINOR SHORT WAVE. THE UPPER JET BECOMES MORE ACTIVE THROUGH THE EXTENDED PERIOD JUST NORTH OF THE AREA. .DVN... IA...NONE. IL...NONE. MO...NONE. ARKELL
Nearby
Severe Thunderstorm Warnings in Iowa, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.